MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE CONFIRMATORY; HBSAG CONFIRMATORY

ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE CONFIRMATORY; HBSAG CONFIRMATORY
Catalog Number 04P54-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Incomplete sample id entered: patient identifier due to field limitations, the correct identifier is (b)(6).Patient information, no further patient information was provided by the customer.
 
Event or Problem Description
The customer reported a (b)(6) results, while using the architect hbsag qualitative and architect hbsag qualitative confirmatory assays.Sample id (b)(6) generated a repeat (b)(6) result of (b)(6) and confirmatory testing confirmed at 93%.The original and a second sample from the patient were retested in duplicate generating negative results ranging from (b)(6).No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of customer instrument logs, in-house testing, review of manufacturing documents and a review of labeling.Review of complaint activity did not identify any adverse or non-statistical trends for the architect hbsag qualitative confirmatory assay.Normal complaint activity was identified for reagent lot 81136fn00.The customer's instrument logs were reviewed.All of the reactive hbsag qualitative and confirmatory results obtained on (b)(6) 2018 for the patient showed no atypical signal profiles.Investigation testing was performed for the architect hbsag qualitative confirmatory reagent lot 81136fn00.Testing of negative panels which mimic patient samples was performed using a retained kit of lot 81136fn00.All specifications were met indicating that the lot is performing acceptably.Manufacturing documentation for the likely cause lot was reviewed and did not identify any issues associated with false positive results.Labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the architect hbsag qualitative confirmatory assay was identified.

Brand Name
ARCHITECT HBSAG QUALITATIVE CONFIRMATORY
Common Device Name
HBSAG CONFIRMATORY
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key7325334
Report Number3008344661-2018-00014
Device Sequence Number110253
Product Code LOM
UDI-Device Identifier00380740007799
UDI-Public00380740007799
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2018
Device Catalogue Number04P54-25
Device Lot Number81136FN00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER; ARCHITECT I2000SR ANALYZER; LIST 03M74-02, SERIAL (B)(4); LIST 03M74-02, SERIAL (B)(4)